MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDOBUTTON,CL ULTRA, 20MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. ENDOBUTTON,CL ULTRA, 20MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72200147
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure the surgeon felt that the condition of graft was not good compared with usual.When the graft was pulled up into prepared bone site, endobutton cl was checked outside femoral bone site and it was frayed.Then graft was pulled up for fixing.For final check of fixing, when suture was pulled up, graft was cut and came out from bone site.Therefore, endobutton cl was got back and found that part of cl damaged and cut.
 
Additional Manufacturer Narrative
One 72200147 20mm ultra cl endobutton was returned.The continuous loop is no longer a full loop.The fibers have been quite unwound, frayed and matted like a birds nest.There are not clean shear edges as would be if the loop had let go at the connection point.These are jagged stressed breakages as from pull force or friction rubbing against another instrument or device.This fiber is sensitive to excess handling as with pulling suture or tissue back and forth through.There is evidence of attempted repair with a cyanoacrylate surgical adhesive ¿liquid stitches¿ which compounded the damaged condition of the fibers.No root cause related to the manufacturing of this device was established.

Brand Name
ENDOBUTTON,CL ULTRA, 20MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7547796
Report Number1219602-2018-00661
Device Sequence Number16179043
Product Code MBI
UDI-Device Identifier03596010597267
UDI-Public(01)03596010597267(17)220815(10)50680030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2022
Device Model Number72200147
Device Catalogue Number72200147
Device Lot Number50680030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date05/28/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1